Consumption Of Antibiotics Along With Cold Medicine?
at the doctor’s night, I was taking the ciprofloxacin antibiotic from the doctor because I had a UTI, and the last few days I had a severe cold.. I took cold and cough medicine 6 hours later after taking antibiotics.. Is it not dangerous?rnr nThank you
Hello Yulita Puji, thanks for the question for HealthReplies.com
Ciprofloxacin is an antibiotic from the quinolones group that is given to treat bacterial infections that are sensitive to ciprofloxacin. Ciprofloxacin has interactions with some drugs such as blood thinning drugs (such as warfarin), drugs that affect the heart rhythm (eg amiodarone, quinidine), antidepressants, anticonvulsants, diuretics, and some other medications. However, there are no specific interactions between the administration of ciprofloxacin and common ingredients in cold medicines such as anti-fever (such as paracetamol), decongestants (such as pseudoephedrine and phenylephrine), antihistamines (such as chlorpheniramine, diphenhydramine), antitussives (such as dextromethorphan), thinners and phlegm-eliminators such as (guaifenesin), so taking ciprofloxacin with cold and cough medicines tends to be safe.
Do not take Ciprofloxacin with caffeinated beverages such as tea, coffee, energy drinks, or soft drinks, and do not take with milk or other foods/drinks that contain high calcium.
That's all the information from me, hopefully it's enough to answer
dr. Irna Cecilia